Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 43, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 3:21 PM EDT for Cameron County, Centre County, Clinton County, Pennsylvania. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 3, 2020, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cameron County, PA, Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:35 PM EDT | TSTM WND DMG | 3 Sse Driftwood, PA | TREES DOWN ACROSS WYKOFF RUN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -277 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WUUS51 KCTP 031921
SVRCTP
PAC023-027-035-032015-
/O.NEW.KCTP.SV.W.0043.200603T1921Z-200603T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
321 PM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
North central Centre County in central Pennsylvania...
Southeastern Cameron County in north central Pennsylvania...
Southwestern Clinton County in north central Pennsylvania...
* Until 415 PM EDT.
* At 320 PM EDT, a severe thunderstorm was located near Hicks Run,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* This severe thunderstorm will be near...
Keating around 350 PM EDT.
Monument, Blanchard and Bald Eagle State Park around 410 PM EDT.
Other locations impacted by this severe thunderstorm include
Orviston, Driftwood, Beech Creek and Howard.
This includes State Road 120 between north of Driftwood and west of
Renovo, and near north of Lock Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 4141 7806 4118 7745 4096 7773 4114 7805
4115 7804 4122 7810 4123 7821 4124 7824
4132 7824 4132 7825 4140 7825 4141 7830
4143 7823
TIME...MOT...LOC 1920Z 300DEG 30KT 4132 7819
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Lambert1 follow-up statement
229
WWUS51 KCTP 032006
SVSCTP
Severe Weather Statement
National Weather Service State College PA
406 PM EDT Wed Jun 3 2020
PAC023-027-035-032015-
/O.CON.KCTP.SV.W.0043.000000T0000Z-200603T2015Z/
Centre PA-Cameron PA-Clinton PA-
406 PM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL CENTRE...SOUTHEASTERN CAMERON AND SOUTHWESTERN
CLINTON COUNTIES...
At 404 PM EDT, a severe thunderstorm was located near Monument,
moving southeast at 35 mph. Additional Thunderstorms about 10 to 15
miles to the east, and northwest of this storm could strengthen to
severe levels over the next 30 minutes.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
This severe storm will be near...
Monument around 410 PM EDT.
Blanchard and Bald Eagle State Park around 420 PM EDT.
Other locations impacted by this severe thunderstorm include
Orviston, Beech Creek, Driftwood and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 4118 7745 4096 7773 4114 7805 4115 7804
4122 7810 4123 7821 4124 7824 4132 7824
4132 7825 4133 7816 4139 7802 4137 7797
TIME...MOT...LOC 2004Z 300DEG 30KT 4113 7777
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LambertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:58 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 11:58 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service State College PA 1158 AM EDT Wed Jun 3 2020 .SYNOPSIS... A fast moving line of severe thunderstorms will exit the Lower Susquehanna Valley early this afternoon. Additional showers and thunderstorms are expected to form late this afternoon into this evening as a frontal boundary slides southward through the state. It will remain unsettled Thursday into Friday, and possibly right into the weekend. High pressure and dry air take hold Sunday and lasts into Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Line of Severe Thunderstorms associated with a rapidly developing MCS raced SE across the region at 65-70KTS late this morning and impacted the entire CWA within the span of just 3.5 hours. This impacted region will likely stay stabilized with minimal additional convection until 20-21Z per the past few runs of the HRRR. Additional convection will initially be concentrated along the prominent outflow boundaries across far northern PA and far Scent and SW PA, and another band of TSRA likely developing during the mid afternoon over NE Ohio and NW PA before moving back over the previous SVR TSRA Watch area across Central PA as the airmass recovers/destabilizes. Many adjustments to Temps, clouds, POPS and more needed this midday hour/through mid afternoon to account for rain cooled air by the MCS and outflow boundaries. Previous Disc... Some sunshine and heating is expected in the SW, and the main boundary for storms to focus upon will create locations in the central and SWrn counties for development this aftn. The coverage over the Lower Susq and S-Central mtns is expected to be lower, but the atmos is still potent there. There may be CAPEs in the 2000 range in the SE, but high cloud coverage from upstream convection could knock that down. Shear is also around 40KTs there, lower than inn the north. It is only a couple of times a year that Central PA is placed into a ENH risk, so we need to be attentive to any cells that develop. Temps will be a function of the clearing we get and how early the storms occur in the north. Maxes should get into the 80s in the south, but only the lower 70s along the NY border. Wind will probably be gusting into the 20s over the SW/SC before the storms flare up there. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Storms should still be going early this evening in the southern third of the area, but clearing should be starting across the north. This clearing may self-destruct and turn to some fog, but if the clearing occurs earlier in the aftn, it could dry out well enough to keep fog patchy. Low clouds are also possible where the wind is an upslope (Alleghenies). Storms/showers will diminish for everyone but the SW around or shortly after midnight. Sticky air will keep the temps from falling out of the mid 60s for about half of the area. With some clearing, the nrn mtns could get into the 50s. The old boundary will likely be along the srn border Thurs morning, the sfc wind will be light and SWrly. Upper flow flattens to a W-E direction, and lingering moisture and daytime heat will lead to showers and storms in the aftn. The shear will be lacking, but CAPEs could reach 1000 or better across the south. So, a few of the storms could go severe, but most likely, without the shear, many will be sub-severe. SPC MRGL risk is enough to keep a close eye on them. Maxes Thurs will be just as warm across the north than the south, thanks to more sun up north. The coolest place will be the Laurels where clouds and a higher chc of showers exist. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The old front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Multiple rounds of showers and t-storms will move across parts of the airspace from early this morning through early tonight. Confidence in exact timing/details is still somewhat uncertain, but the general storm evolution seemed to be handled reasonably well by the hires models. A cluster of storms currently moving across Lake Erie is fcst to track northwest to southeast across north-central PA from 13-18Z. Additional t-storms should form along a southeastward advancing cold front and impact the south central airspace later this afternoon into early tonight. Outside of t-storms, expect mainly VFR conditions to prevail during the 03/012Z TAF period. Some patchy fog is possible in the northern tier late tonight into early Thursday. Outlook... Thu...Showers/t-storms likely especially srn 1/2. Fri-Sat...Chance of showers/t-storms. Sun...VFR/no sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Dangelo/Evanego LONG TERM...Gartner/Colbert AVIATION...Steinbugl
Hazardous weather outlook, Jun 3, 12:50 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1250 PM EDT Wed Jun 3 2020 PAZ012-018-019-041-042-045-046-049>053-058-041700- Northern Clinton-Northern Centre-Southern Centre-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 1250 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms with localized damaging wind gusts 60 mph or greater and large hail exceeding 1 inch in diameter are possible late this afternoon and evening. An isolated weak, short- lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-017-037-041700- Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga- 1250 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible late this afternoon and early this evening. An isolated weak, short-lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>035-041700- Somerset-Bedford-Fulton- 1250 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and this evening. An isolated weak and short-lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds and small hail are possible, mainly after noon on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>028-036-056-057-059-063>066-041700- Cambria-Blair-Huntingdon-Mifflin-Juniata-Franklin-Perry-Dauphin- Lebanon-Cumberland-Adams-York-Lancaster- 1250 PM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible late this afternoon and evening. An isolated weak, short-lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms with gusty winds and small hail are possible, mainly after noon on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 3, 12:21 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1221 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG 3 NW ADAMSTOWN 40.28N 76.10W
06/03/2020 LANCASTER PA 911 CALL CENTER
TREES AND WIRES DOWN MILL RD AT BENSING RD.
&&
ARTLocal storm report, Jun 3, 12:32 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 1 ENE LANCASTER 40.04N 76.29W
06/03/2020 LANCASTER PA 911 CALL CENTER
TREES AND WIRES DOWN NORTH BROAD ST AT EAST
WALNUT ST.
&&
ARTLocal storm report, Jun 3, 1:26 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 1 E SMETHPORT 41.81N 78.42W
06/03/2020 MCKEAN PA CO-OP OBSERVER
TREES AND WIRES DOWN EAST OF SMETHPORT.
&&
ARTLocal storm report, Jun 3, 1:34 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG SMETHPORT 41.80N 78.44W
06/03/2020 MCKEAN PA COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN AROUND
SMETHPORT SCHOOL BUILDINGS.
&&
ARTLocal storm report, Jun 3, 1:37 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 PM EDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG 3 ENE SMETHPORT 41.82N 78.38W
06/03/2020 MCKEAN PA COUNTY OFFICIAL
TREES AND WIRES DOWN ALONG BAKER ROAD.
&&
ARTSpecial weather statement, Jun 3, 2:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service State College PA
255 PM EDT Wed Jun 3 2020
PAZ010-011-031930-
Cameron PA-Elk PA-
255 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK AND CAMERON
COUNTIES UNTIL 330 PM EDT...
At 254 PM EDT, Doppler radar indicated a strong thunderstorm near
Truman, moving southeast at 45 mph.
Wind gusts 40 to 50 mph and nickel size hail are possible.
This strong thunderstorm will be near...
Benezette around 305 PM EDT.
Hicks Run around 310 PM EDT.
Other locations impacted by this storm include Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4137 7799 4125 7807 4122 7810 4123 7828
4141 7858 4156 7845
TIME...MOT...LOC 1854Z 302DEG 37KT 4144 7843
JurewiczThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:39 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 96 min |
| Jun 3, 1:28 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 25 min |
| Jun 3, 1:49 AM EDT | Areal Flood Advisory | CTP | McKean | 116 min |
| Jun 3, 1:58 AM EDT | Special Weather Statement | CTP | Cameron, Clinton | 32 min |
| Jun 3, 2:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 2 hr |
| Jun 3, 3:35 AM EDT | Special Weather Statement | CTP | Juniata | 25 min |
| Jun 3, 4:04 AM EDT | Special Weather Statement | CTP | Juniata, Perry | 41 min |
| Jun 3, 4:23 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Jun 3, 6:12 AM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 3, 8:05 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 3, 9:00 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 30 min |
| Jun 3, 9:36 AM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Jun 3, 9:52 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 38 min |
| Jun 3, 10:15 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 45 min |
| Jun 3, 10:17 AM EDT | Special Weather Statement | CTP | Columbia, Juniata, Mifflin, Montour, Northumberland, Snyder and 1 more | 43 min |
| Jun 3, 10:36 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Huntingdon, Juniata, Lebanon, Mifflin and 2 more | 54 min |
| Jun 3, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 40 min |
| Jun 3, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 56 min |
| Jun 3, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Jun 3, 3:53 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jun 3, 4:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Union | 64 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder, Union | 47 min |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Northumberland, Snyder, Union | 41 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Jun 3, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Snyder | 64 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 57 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 63 min |
| Jun 3, 6:21 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 54 min |
| Jun 3, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Perry | 57 min |
| Jun 3, 6:58 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.